California, 2006Wildfire in California, September 5 to 6, 2006
September 5 to 6, 2006 · NWS SGX · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 5, 1:30 PM PST, 1 hour 35 minutes earlier.
Area forecast discussion, Sep 5, 1:30 PM PST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 PM PDT TUE SEP 5 2006
.SYNOPSIS...
HIGH PRESSURE OVER SOUTHERN CALIFORNIA WILL GRADUALLY WEAKEN DURING
THE NEXT FEW DAYS BRINGING A COOLING TREND AND A RETURN OF COASTAL
CLOUDS DURING THE NIGHTS AND MORNINGS. MONSOONAL MOISTURE WILL ALSO
DECREASE AND THE CHANCES OF AFTERNOON AND EVENING THUNDERSTORMS IN
THE MOUNTAINS AND DESERTS WILL DIMINISH.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
VERY HOT WEATHER SHOWING ITSELF AGAIN TODAY AFTER SOME REALLY WARM
OVERNIGHT LOWS. THE CONVECTIVE CLOUDS FORMING TODAY HAVE BEEN BLOWN
INTO THE VALLEYS BY THE EASTERLY WINDS ALOFT THAT ARE FAIRLY STRONG.
THIS MAY INHIBIT THE FORMATION OF THUNDERSTORMS AND ALSO LESSEN THE
CHANCE OF THEM BEING STATIONARY AND CAUSING FLASH FLOODS...BUT ALSO
INCREASE THE CHANCES OF TSTORMS IN THE VALLEYS. A FLASH FLOOD WATCH
REMAINS IN EFFECT UNTIL 7 PM FOR THE MTNS AND DESERTS. PATCHES OF
FOG AT MOST MAY DEVELOP AT THE COAST TONIGHT...BUT WILL LARGELY BE A
NON ISSUE. AND ANOTHER WARM NIGHT IS EXPECTED IN OUR WARM AIR MASS
WITH THE SUPPRESSED MARINE LAYER. THE MARINE LAYER SHOULD BEGIN
GATHERING ITSELF WED AND THU AS A WEAK TROUGH OF LOW PRESSURE BEGINS
TO SAG SOUTHWARD. A COASTAL EDDY IS POSSIBLE AND LOW CLOUDS WILL GET
INTO SOME COASTAL VALLEYS AT NIGHT STARTING WED NIGHT. SO FAIR
WEATHER IS EXPECTED WITH NOCTURNAL LOW CLOUDS NEAR THE COAST AND
INTO SOME VALLEYS. LATEST MODEL GUIDANCE SHOWS THE UPPER RIDGE
REBUILDING OVER THE WEST COAST EARLY NEXT WEEK FOR MORE HOT WEATHER.
&&
.AVIATION...
LATE MORNING ACARS SOUNDINGS FORM KSAN AND KSNA INDICATE THE MARINE
LAYER REMAINS VERY SHALLOW WITH NO STRATUS OVER THE COASTAL WATERS.
EXPECT THE COASTAL AIRPORTS TO REMAIN VFR WITH A MOSTLY CLEAR SKY
THROUGH THE NIGHT AND WEDNESDAY.
THE AIR MASS OVER THE AREA REMAINS UNSTABLE AND THERE IS ENOUGH
MOISTURE FOR CONVECTION TO DEVELOP OVER THE MOUNTAINS AND DESERTS
THROUGH THIS AFTERNOON WITH ISOLATED THUNDERSTORMS. THUNDERSTORM
BASES SHOULD BE AROUND 7000 FEET MSL WITH TOPS ABOVE FL400 AT TIMES.
THE THUNDERSTORMS SHOULD DISSIPATE BY SUNSET. MOUNTAINS AND DESERTS
SHOULD BE VFR WITH A MOSTLY CLEAR SKY TONIGHT INTO WEDNESDAY
MORNING. ISOLATED CONVECTION IS EXPECTED...AGAIN...WEDNESDAY
AFTERNOON.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH FROM NOON PDT TODAY UNTIL 8 PM EVENING FOR
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-RIVERSIDE COUNTY
MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY
DESERTS-SAN DIEGO COUNTY MOUNTAINS.
PZ...NONE.
&&
PUBLIC...MM
AVIATION/MARINE...HORTONHazardous weather outlook, Sep 5, 3:00 PM PST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT TUE SEP 5 2006
CAZ055-056-058-051100-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
400 PM PDT TUE SEP 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS OF SOUTHWEST
CALIFORNIA.
.DAY ONE...REMAINDER OF TODAY AND TONIGHT
FOR THIS AFTERNOON AND EARLY EVENING...THE FLASH FLOOD POTENTIAL
INDEX IS HIGH...THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE EXPECTED
AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT. A FLASH FLOOD WATCH
IS IN EFFECT FROM NOON UNTIL 8 PM...SEE LAXFFASGX.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
FOR WEDNESDAY AFTERNOON AND EARLY EVENING...THE FLASH FLOOD
POTENTIAL INDEX IS HIGH...THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE
EXPECTED AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT.
FOR THURSDAY AND FRIDAY...THERE ARE DECREASING CHANCES OF AFTERNOON
AND EARLY EVENING THUNDERSTORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.
CAZ060>062-051100-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 PM PDT TUE SEP 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERTS OF SOUTHWEST
CALIFORNIA.
.DAY ONE...REMAINDER OF TODAY AND TONIGHT
FOR THIS AFTERNOON AND EARLY EVENING...THE FLASH FLOOD POTENTIAL
INDEX IS MODERATE...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND
ISOLATED FLASH FLOODING IS POSSIBLE. A FLASH FLOOD WATCH IS IN
EFFECT FROM NOON UNTIL 8 PM...SEE LAXFFASGX.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
FOR WEDNESDAY AFTERNOON AND EARLY EVENING...THE FLASH FLOOD
POTENTIAL INDEX IS MODERATE...THUNDERSTORMS ARE EXPECTED TO DEVELOP
AND ISOLATED FLASH FLOODING IS POSSIBLE.
FOR THURSDAY AND FRIDAY...THERE ARE DECREASING CHANCES OF AFTERNOON
AND EARLY EVENING THUNDERSTORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.
CAZ048-050-051100-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-
400 PM PDT TUE SEP 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEYS OF SOUTHWEST
CALIFORNIA.
.DAY ONE...REMAINDER OF TODAY AND TONIGHT
FOR THIS AFTERNOON AND EARLY EVENING...THE FLASH FLOOD POTENTIAL
INDEX IS MODERATE NEAR THE FOOTHILLS...THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
FOR WEDNESDAY AFTERNOON AND EARLY EVENING...SLIGHT CHANCE OF
THUNDERSTORMS. THE FLASH FLOOD POTENTIAL INDEX IS LOW...THE RISK OF
FLASH FLOODING IS MINIMAL.
.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.
DVA
In the hours before
Local storm report, Sep 5, 2:25 PM PST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
325 PM PDT TUE SEP 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM FLASH FLOOD ENE SAN JACINTO 33.79N 116.96W
09/04/2006 RIVERSIDE CA LAW ENFORCEMENT
SEVERAL MUDSLIDES TRAPPED 19 VEHICLES BETWEEN STATE ST.
HWY 79 AND LAKE PARK DR., JUST NORTH OF THE SOBOBA INDIAN
RESERVATION. THIS STRETCH OF ROAD WILL BE CLOSED FOR
SEVERAL DAYS.
&&
BDOYLEWildfire, P Sw San Bernardino
- When
- September 5, 3:05 PM PST to September 6, 5:00 PM PST
- Where
- P Sw San Bernardino forecast zone
- Injuries
- 1 direct, 0 indirect
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
The Bluecut Fire burned 100 acres along I-15 near the Cajon Pass. Two lanes of the northbound I-15 were temporarily shut down due to the fire. One firefighter was injured while fighting the fire.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, September 5, 2006$835,000 · 1 in hail · 6 events
- Flash Flood in North Carolina, September 5, 2006$20,000 · 1 event
- Hail in Michigan, September 5, 2006$15,000 · 0.88 in hail · 1 event
- Coastal Flood in New Jersey, September 5 to 6, 20065 events
- Drought in Minnesota, September 5 to 30, 20064 events
- Hail and Lightning Strike in Michigan, September 5, 2006$10,000 · 1 in hail · 3 events
- Heavy Rain in New Jersey, September 5, 20062 events
- Heavy Rain in Pennsylvania, September 5, 20061 event
- Flood in New Jersey, September 5, 20061 event
- Flash Flood in Virginia, September 5, 20061 event
- Flash Flood in North Carolina, September 5, 20061 event
- Flood in Delaware, September 5, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531454.